MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383531
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva 24ga 0.75in y 'cap' fell off.The following information was provided by the initial reporter: concern description: regularly stocked iv system we use island health wide for years.The attached caps always come loose and not fully tightened, is there anyway for the manufacturer to full tight pre attached cap? date of incident: (b)(6) 2024.Concern description: regularly stocked iv system we use island health wide for years.The attached caps always come loose and not fully tightened, is there anyway for the manufacturer to full tight pre-attached cap? no adverse event reported.I have no updates.In the product complaint i explain very clearly the attached y-site cap for the nexiva iv¿s is only partially tightened when removed from the packaging.This cap fell off for a nurse when they were inserting an iv into a patient, and had they not noticed the patient would have bled extensively from the open port.This has happened multiple times at our site to different nurses, and in all my time of using the nexiva iv¿s has been an issue since they were rolled out.My staff were just wondering if it was possible for the pre-attached y-site cap to come properly tightened inside manufacturer packaging to prevent this error in future.Additional info: based on the photo you shared the ¿loose¿ cap is the one that comes pre-attached to the nexiva iv in the package.Not the one that comes separate and needs to be attached by staff when they insert the iv.Not sure what to call that pre-attached cap?.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Investigation results: a device history record review was completed by our quality engineer team for provided material number 383531 and lot number 4120704.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on march 7, 2025.This documentation is available in bd document management system (sap) as dir (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: nexiva.Device failure: cap / shield loose / off.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20440296
Report Number1710034-2024-01141
Device Sequence Number18183617
Product Code FOZ
UDI-Device Identifier00382903835317
UDI-Public(01)00382903835317(11)240429(17)270430(10)4120704
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383531
Device Lot Number4120704
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer10/22/2024
05/01/2025
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date10/23/2024
05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown